ble with her circulation and walking and cramps in legs please help by giving advice as to intake of coumadin.
Coumadin is regulated by a blood test called a PT INR. This stands for Protime International Ratio. This should be done anywhere from every few days to every 4 weeks minimum, depending on how regulated she is. The breathing difficulties and circulation problems could be a separate matter and would not affect her Coumadin levels. It sounds like she is getting intermittant claudication which causes cramping in the leg muscles when a person walks. This is due to cholesterol plaques in the arteries that are restricting the amount of oxegenated blood being brought to the muscles in response to the use of the muscles. The muscles are not getting enough oxegenated blood due to the narrowing of the arteries which causes the muscle to cramp up when she walks. It is worse during exercise and better when resting. There are medicines that can help with this but I'm not sure of the compatability with coumadin, however. She does need to be assessed to make sure her symptoms are not due to a blood clot though. This could also be a possibility. Blood clots in the lungs can cause breathing difficulties and blood clots in the legs can cause pain and inflammation. You need to take her to see her primary care physician for evaluation of her circulation and her breathing status as soon as possible. If they cannot see her right away, have her evaluated in the Urgent Care Center or ER..
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Sep 2009 • 1 answer
Posted 30 Nov 2010 • 2 answers
Posted 4 Apr 2011 • 2 answers
Posted 3 Jun 2013 • 1 answer
Posted 30 Jan 2015 • 2 answers